I have both cervical spinal stenosis (growths on C3-C7 vertebra) and fibromyalgia. I am addressing the pain and insomnia/fatigue merry-go-round, but I have tinnitus that is driving me NUTS! Any suggestions, homeopathic or drugs, that will help reduce it? I don't watch TV or music, so most evenings is spent in silence reading or working on the computer. The tinnitus is ever present but is very maddening when there is no noise around.
Sorry you have a lot going on but a Dr (ENT) is recommended. It is helpful for the doctor to know if the tinnitus is constant, intermittent or pulsating (synchronous with the heart beat, referred to as pulsatile tinnitus), or is it associated with hearing loss or loss of balance (vertigo). All patients with persisting unexplained tinnitus need a hearing test (audiogram). Patterns of hearing loss may lead the doctor to the diagnosis. Other tests, such as the auditory brain stem response (ABR), a computerized test of the hearing nerves and brain pathways, computer tomography scan (CT scan) or, magnetic resonance imaging (MRI scan) may be needed to rule out a tumor occurring on the hearing or balance nerve. These tumors are rare, but they can cause tinnitus. In many cases, there is no specific treatment for tinnitus. It may simply go away on its own, or it may be a permanent disability that the patient will have to "live with." Hope you get better soon!
Some medications can cause tinnitus-aspirin, NSAIDs. Check with your pharmacist to see if any of your meds cause this. I've had it since I was 6 years old, and yet ear tests show me as having excellent hearing most of the time-I can hear sounds-but a human voice gives me problems, especially on the phone. There are 3 types of tinnitus-ringing, buzzing, and frying. I've been blessed with all 3-right now, I have mild ringing and my constant frying. My right ear is much worse-if that means anything- Beware of doctors that want to cut your nerves. often it stops the tinnitus, but it leaves you permently deaf-and some doctors don't want to share this info. Some people say it would be worthwhile to stop the constant noise, but many people still have tinnitus-and some have committed suicide in despair after the surgery. If anybody has any cures-I hope that they share it with us.
27 May 2012
Sorry to have to say, but I have the same problem, & mine started after having 'sudden deaf syndrome, of which I lost all hearing in my left ear. I had all the tests, including an MRI (which is weird because I had an brain MRI the day before the deafness started), but they found nothing with another MRI, hearing tests. etc... My doctor has told me there is nothing to stop this frieght train noise in my ear.Wish I could be of more help... Mary
5 Jun 2012
I have always been told that there is no cure. The only way that I can deal with it is not to think about it. Of course, now that I have read all this interesting information, the ringing is driving me CRAZY!! :P Best of luck to you, just try to have another noise that you like around such as music, or the TV in the background. Just try and keep your mind off of it.
13 Apr 2015
Hi y'all. I have been bothered my tinnitus for many years, but only lately has it been distracting. I have spinal damage both lumbar and cervical and started opioid therapy in 1996. In 2010, I got a morphine pump. I also have nerve damage as well as TMJ, fibro and RA. The tinnitus was intermittent and manageable however. I had a bad reaction to ibuprofen in the fall and was very sick-in ICU sick. Now I have some kidney damage
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.